Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 182, NWS Fort Worth, TX

June 15, 2001Mills County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 15, 2001, 12:29 AM CDT for Mills County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 15, 2001, 12:29 AM CDT (05:29 UTC)
Expired
Jun 15, 2001, 1:30 AM CDT
In force
61 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Mills County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2001-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3384 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2001-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3384 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1401 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

659 
WUUS54 KFWD 150530
SVRFTW
TXC333-150630-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1229 AM CDT FRI JUN 15 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MILLS COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 130 AM CDT

* AT 1229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED   
  SEVERE THUNDERSTORMS NEAR MULLIN...AND 10 MILES NORTHEAST OF
  GOLDTHWAITE...MOVING EAST AT 15 MPH.

LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

LAT...LON 3141 9873 3148 9826 3170 9847 3168 9870

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 11:20 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 14, 11:20 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1120 PM CDT THU JUN 14 2001

HAVE SENT AN UPDATE TO ZONES TO ACCOUNT FOR LATEST RADAR TRENDS.
HAVE ADJUSTED POPS ACCORDfINGLY.

81

.FWD...
TX...NONE.

In the hours before

Local storm report, Jun 14, 8:04 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
804 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0624 PM    KRUM                      TX   WIND DAMAGE
06/14/01   DENTON                         AMATEUR RRADIO REPORTS
                                          OF DOWNED POWER LINES

0555 PM    3 W MUENSTER              TX   1.75 INCH HAIL
06/14/01   COOKE                          SPOTTERS REPORTED
                                          GOLFBALL HAIL

0635 PM    BOYD                      TX   WIND DAMAGE
06/14/01   WISE                           AMATEUR RADIO REPORTS
                                          OF DOWNED POWER LINES AT
                                          SH 114 AND 51 WEST OF BOYD

0043 PM    5 SE WHITESBORO           TX   WIND DAMAGE
06/14/01   COOKE                          NWS EMPLOYEE REPORTED
                                          ESTIMATED WIND GUST OF
                                          65 MPH.

0700 PM    KRUM                      TX   1.00 INCH HAIL
06/14/01   DENTON                         SPOTTERS REPORT HAIL UP
                                          TO QUARTER SIZE IN KRUM

0702 PM                              TX   WIND DAMAGE
06/14/01   DENTON                         ASOS EQUIPMENT AT KDTO
                                          AIRPORT MEASURED WIND
                                          GUST OF 59 MPH.

0733 PM    TIN TOP                   TX   1.00 INCH HAIL
06/14/01   PARKER                         AMATEUR RADIO REPORTS
                                          QUARTER HAIL AT TIN TOP

0733 PM    SHERMAN                   TX   WIND DAMAGE
06/14/01   GRAYSON                        SHERIFFS OFFICE
                                          REPORTED LARGE TREES

                DOWN IN SHERMAN
Local storm report, Jun 14, 8:25 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
825 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0754 PM    2 N BLUE MOUND            TX   0.88 INCH HAIL
06/14/01   TARRANT                        SPOTTERS REPORTED
                                          NICKEL HAIL

0755 PM    DENTON                    TX   WIND DAMAGE
06/14/01   DENTON                         NWS EMPLOYEE REPORTED
                                          65 MPH WIND GUST NE OF
                                          DENTON. LARGE TREE DOWN
                                          AT TEXAS WOMENS
                                          UNIVERSITY. SEVERAL
                                          TELEPHONE POLES DOWN E
                                          OF TOWN.

0803 PM    WHITE SETTLEMENT          TX   0.75 INCH HAIL
06/14/01   TARRANT                        AMATEUR RADIO REPORTS
                                          OF DIME HAIL IN WHITE
                                          SETTLEMENT

0810 PM    SAGINAW                   TX   WIND DAMAGE
06/14/01   TARRANT                        AMATEUR RADIO REPORTS
                                          OF 60 MPH WIND AND PEA
                                          SIZE HAIL IN SAGINAW
Local storm report, Jun 14, 10:11 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1011 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0815 PM    PARIS                     TX   0.88 INCH HAIL
06/14/01   LAMAR                          PARIS PD REPORTED
                                          NICKEL HAIL

0821 PM    HALTOM CITY               TX   0.75 INCH HAIL
06/14/01   TARRANT                        DIME HAIL REPORTED BY
                                          AMATEUR RADIO.

0821 PM    BENBROOK                  TX   WIND DAMAGE
06/14/01   TARRANT                        AMATEUR RADIO REPORTED
                                          ROAD SIGNS DOWNED AT
                                          I-20 IN BENBRROOK

0824 PM    MILLSAP                   TX   1.00 INCH HAIL
06/14/01   PARKER                         AMATEUR RADIO REPORTED
                                          QUARTER SIZE HAIL IN
                                          MILSAP

0836 PM    WHITE SETTLEMENT          TX   WIND DAMAGE
06/14/01   TARRANT                        AMATEUR RADIO REPORTED
                                          QUARTER SIZE HAIL AND
                                          50-60 MPH WIND IN WHITE
                                          SETTLEMENT

0843 PM    GARLAND                   TX   WIND DAMAGE
06/14/01   DALLAS                         AMATEUR RADIO REPORTED
                                          TREES DOWNED

0847 PM    FORT WORTH                TX   0.75 INCH HAIL
06/14/01   TARRANT                        NWS EMPLOYEE REPORTED
                                          DIME HAIL IN SOUTHWEST
                                          FORT WORTH

0850 PM                              TX   WIND DAMAGE
06/14/01   DALLAS                         SPTTERS REPORTED WIND
                                          ESTIMATED TO 60 MPH IN
                                          NORTH GARLAND

0630 PM    EASTLAND                  TX   1.75 INCH HAIL
06/14/01   EASTLAND                       SHERIFFS OFFICE
                                          REPORTED GOLFBALL HAIL
                                          IN RANGER AND QUARTER
                                          SIZE HAIL IN EASTLAND

0740 PM                              TX   WIND DAMAGE
06/14/01   ERATH                          SHERIFFS OFFICE
                                          REPORTED TREES BLOWN
                                          DOWN ACROSS A COUNTY
                                          ROAD IN WESTERN PORTION
                                          OF COUNTY

0745 PM                              TX   WIND DAMAGE
06/14/01   COLLIN                         SHERIFFS OFFICE
			                  TREES DOWN IN NORTH
                                          CENTRAL PART OF COUNTY
                                          AND POWER LINES DOWN ALL
                                          OVER

0745 PM                              TX   WIND DAMAGE
06/14/01   FANNIN                         SHERIFFS OFFICE
                                          REPORTED DIME HAIL IN NE
                                          PART OF COUNTY AND TRRES
                                          DOWN NEAR VAN

0745 PM    BRECKENRIDGE              TX   1.50 INCH HAIL
06/14/01   STEPHENS                       BRECKENRIDGE PD
                                          REPORTED PING PONG BALL
                                          HAIL IN THE CITY

0530 PM    ST JO                     TX   WIND DAMAGE
06/14/01   MONTAGUE                       SHERIFFS OFFICE
                                          ESTIMATED 70 MPH
                                          STRAIGHT LINE WINDS AND
                                          DOWNED TREES IN ST. JO
Special weather statement, Jun 14, 10:25 PM CDT, 2 hours 4 minutes before
TXZ093>095-102>107-117>123-129>135-141-143>146-150600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1025 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CLEARED A PORTION OF
SEVERE THUNDERSTORM WATCH 431. THE WATCH HAS BEEN CLEARED GENERALLY
ALONG AND NORTH OF AN EASTLAND...TO KAUFMAN...TO EMORY LINE. COUNTIES
CLEARED INCLUDE...

COLLIN...DALLAS...DELTA...DENTON...EASTLAND...ELLIS...ERATH...
FANNIN...GRAYSON...HOOD...HOPKINS...HUNT...JOHNSON...KAUFMAN...
LAMAR...PARKER...RAINS...ROCKWALL...SOMERVELL...TARRANT...WISE...

SEVERE THUNDERSTORM WATCH 431 REMAINS VALID UNTIL 100 AM CDT FRIDAY
FOR THE FOLLOWING COUNTIES...

BOSQUE...COMANCHE...HAMILTON...HENDERSON...HILL...NAVARRO...
VAN ZANDT...

THIS INCLUDES THE CITIES OF...ATHENS...CANTON...COMANCHE...
CORSICANA...HAMILTON...HILLSBORO...MERIDIAN.

AT 1020 PM...THE LEADING EDGE OF AN AREA OF SHOWERS AND THUNDERSTORMS
EXTENDED FROM JUST NORTH OF TYLER...TO HILLSBORO...TO BROWNWOOD. THIS
AREA OF THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST AT 20 TO 25
MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...AND GUSTY
WINDS WILL ACCOMPANY THESE STORMS. A FEW _STORMS...MAINLY BETWEEN
MERIDIAN AND BROWNWOOD...WILL PRODUCE 1 TO 1 1/2 INCH HAIL AND WIND
GUSTS OVER 60 MPH.
Local storm report, Jun 14, 10:50 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1050 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0815 PM    PARIS                     TX   0.88 INCH HAIL
06/14/01   LAMAR                          PARIS PD REPORTED
                                          NICKEL HAIL

0821 PM    HALTOM CITY               TX   0.75 INCH HAIL
06/14/01   TARRANT                        DIME HAIL REPORTED BY
                                          AMATEUR RADIO.

0821 PM    BENBROOK                  TX   WIND DAMAGE
06/14/01   TARRANT                        AMATEUR RADIO REPORTED
                                          ROAD SIGNS DOWNED AT
                                          I-20 IN BENBRROOK

0824 PM    MILLSAP                   TX   1.00 INCH HAIL
06/14/01   PARKER                         AMATEUR RADIO REPORTED
                                          QUARTER SIZE HAIL IN
                                          MILSAP

0836 PM    WHITE SETTLEMENT          TX   WIND DAMAGE
06/14/01   TARRANT                        AMATEUR RADIO REPORTED
                                          QUARTER SIZE HAIL AND
                                          50-60 MPH WIND IN WHITE
                                          SETTLEMENT

0843 PM    GARLAND                   TX   WIND DAMAGE
06/14/01   DALLAS                         AMATEUR RADIO REPORTED
                                          TREES DOWNED

0847 PM    FORT WORTH                TX   0.75 INCH HAIL
06/14/01   TARRANT                        NWS EMPLOYEE REPORTED
                                          DIME HAIL IN SOUTHWEST
                                          FORT WORTH

0850 PM                              TX   WIND DAMAGE
06/14/01   DALLAS                         SPTTERS REPORTED WIND
                                          ESTIMATED TO 60 MPH IN
                                          NORTH GARLAND

0630 PM    EASTLAND                  TX   1.75 INCH HAIL
06/14/01   EASTLAND                       SHERIFFS OFFICE
                                          REPORTED GOLFBALL HAIL
                                          IN RANGER AND QUARTER
                                          SIZE HAIL IN EASTLAND

0740 PM                              TX   WIND DAMAGE
06/14/01   ERATH                          SHERIFFS OFFICE
                                          REPORTED TREES BLOWN
                                          DOWN ACROSS A COUNTY
                                          ROAD IN WESTERN PORTION
                                          OF COUNTY

0745 PM                              TX   WIND DAMAGE
06/14/01   COLLIN                         SHERIFFS OFFICE
			                  TREES DOWN IN NORTH
                                          CENTRAL PART OF COUNTY
                                          AND POWER LINES DOWN ALL
                                          OVER

0745 PM                              TX   WIND DAMAGE
06/14/01   FANNIN                         SHERIFFS OFFICE
                                          REPORTED DIME HAIL IN NE
                                          PART OF COUNTY AND TRRES
                                          DOWN NEAR VAN

0745 PM    BRECKENRIDGE              TX   1.50 INCH HAIL
06/14/01   STEPHENS                       BRECKENRIDGE PD
                                          REPORTED PING PONG BALL
                                          HAIL IN THE CITY

0530 PM    ST JO                     TX   WIND DAMAGE
06/14/01   MONTAGUE                       SHERIFFS OFFICE
                                          ESTIMATED 70 MPH
                                          STRAIGHT LINE WINDS AND
                                          DOWNED TREES IN ST. JO

1031 PM                                   WIND DAMAGE
06/15/01

0545 PM    ST JO                     TX   WIND DAMAGE
06/14/01 MONTAGUE                         SHERIFF'S OFFICE REPORTED
                                          TREES DOWNED BY
                                          ESTIMATED 70 MPH
                                          STRAIGHT LINE WINDS

0830 PM                              TX   WIND DAMAGE
06/14/01   HUNT                           SHERIFF'S OFFICE REPORTED
                                          LARGE TREE BLOWN ONTO A
                                          HOUSE IN SOUTHERN PART
                                          OF COUNTY.

0845 PM    COOPER                    TX   WIND DAMAGE
06/14/01   DELTA                          SHERIFFS'S OFFICE REPORTED
                                          2" TO 4" DIAMETER TREE
                                          LIMBS BLOWN OFF IN
                                          COOPER AND
                                          ACROSS COUNTY

0900 PM                              TX   WIND DAMAGE
06/14/01   HOPKINS                        SHERIFF'S OFFICE REPORTED
                                          A TREE BLOWN ONTO A CAR THAT
                                          WAS DRIVING DOWN FARM ROAD
                                          900 IN EASTERN PART OF COUNTY.                                        FARM ROAD 900.

0901 PM                              TX   WIND DAMAGE
06/14/01   JOHNSON                        SHERIFF'S OFFICE REPORTED
                                          TREES DOWNED ACROSS
                                          COUNTY ROAD 531 IN
                                          NORTHERN PART OF
                                          COUNTY.

0901 PM                              TX   0.88 INCH HAIL
06/14/01   COMANCHE                       SHERIFF'S OFFICE
                                          REPORTED HAIL IN
                                          WESTERN PART OF COUNTY
                                          AND^ TWO LIGHTENING
                                          STARTED FIRES IN THE
                                          EASTERN.
Special weather statement, Jun 14, 11:55 PM CDT, 34 minutes before
TXZ122-135-141-143>146-150600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1155 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CLEARED A PORTION OF
SEVERE THUNDERSTORM WATCH 431. COUNTIES CLEARED INCLUDE...
HENDERSON...HILL...NAVARRO...AND VAN ZANDT.

SEVERE THUNDERSTORM WATCH 431 REMAINS VALID UNTIL 100 AM CDT FRIDAY
BOSQUE...COMANCHE...AND HAMILTON COUNTIES.

AT 1150 PM...THE LEADING EDGE OF AN AREA OF SHOWERS AND THUNDERSTORMS
EXTENDED FROM GROESBECK...TO HEWITT...TO EVANT...TO 5 MILES NORTH OF
GOLDTHWAITE. THIS AREA OF THUNDERSTORMS WILL CONTINUE TO MOVE
SOUTHEAST AT 20 TO 25 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY
RAIN...AND GUSTY WINDS WILL ACCOMPANY THESE STORMS. A FEW STORMS...
BETWEEN MERIDIAN AND GOLDTHWAITE...MAY PRODUCE 1 INCH HAIL AND WIND
GUSTS TO 60 MPH.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:03 PM CDTTornado WarningFWDErath27 min
Jun 14, 7:06 PM CDTSevere Thunderstorm WarningFWDGrayson39 min
Jun 14, 7:08 PM CDTSevere Thunderstorm WarningFWDParker52 min
Jun 14, 7:10 PM CDTSevere Thunderstorm WarningFWDDenton65 min
Jun 14, 7:17 PM CDTSevere Thunderstorm WarningFWDTarrant58 min
Jun 14, 7:29 PM CDTSevere Thunderstorm WarningFWDCollin46 min
Jun 14, 7:39 PM CDTSevere Thunderstorm WarningFWDFannin, Lamar66 min
Jun 14, 7:43 PM CDTSevere Thunderstorm WarningFWDErath47 min
Jun 14, 7:53 PM CDTSevere Thunderstorm WarningFWDParker52 min
Jun 14, 8:02 PM CDTSevere Thunderstorm WarningFWDComanche, Eastland43 min
Jun 14, 8:05 PM CDTSevere Thunderstorm WarningFWDDelta, Hunt55 min
Jun 14, 8:10 PM CDTSevere Thunderstorm WarningFWDTarrant65 min
Jun 14, 8:17 PM CDTSevere Thunderstorm WarningFWDHunt43 min
Jun 14, 8:22 PM CDTSevere Thunderstorm WarningFWDHopkins53 min
Jun 14, 8:25 PM CDTSevere Thunderstorm WarningFWDJohnson50 min
Jun 14, 8:29 PM CDTSevere Thunderstorm WarningFWDDallas61 min
Jun 14, 9:39 PM CDTSevere Thunderstorm WarningFWDComanche51 min
Jun 14, 11:35 PM CDTSevere Thunderstorm WarningFWDHamilton, Mills55 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.